Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jan 26, 2004, 5:19 AM EST for Talbot County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2004, 5:19 AM EST (10:19 UTC)
- Expired
- Jan 26, 2004, 5:45 AM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Talbot County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 405 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 564 m²/s²
- 0-3 km storm-relative helicity
- 896 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
283 WUUS52 KFFC 261019 SVRATL GAC263-261045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 519 AM EST MON JAN 26 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA * UNTIL 545 AM EST * AT 511 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER GENEVA...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GENEVA AND JUNCTION CITY. THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3257 8459 3255 8445 3274 8430 3279 8446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 3:02 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jan 26, 3:02 AM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 AM EST MON JAN 26 2004
.OVERVIEW...WEAK RIDGE ALOFT WITH COLD WEDGE IN PLACE AT THE
SURFACE. A WEAK SHORT WAVE WILL REACTIVATE THE PRECIPITATION ACROSS
CENTRAL GEORGIA...BRINGING IT FURTHER NORTH TODAY INTO THE COLD AIR.
A STRONGER LOW ALOFT CLOSES OFF AND MOVES TO THE MID ATLANTIC STATES
BY MIDWEEK...AND THEN OFF THE COAST. THIS WILL BRING A COLD FRONT
THROUGH BY TUESDAY MORNING...FOLLOWED BY A COUPLE OF COOLER DAYS.
THEN A WARMING TREND AS FLOW ALOFT BECOMES MORE ZONAL.
.SHORT TERM...COLD AIR IN PLACE OVER THE NORTH WITH FREEZING OR
BELOW FROM THE NORTHEAST SUBURBS OF ATL NORTH AND EAST TO THE SC
BORDER. TEMPORARY LULL IN THE PRECIPITATION OVER THE NORTH...BUT
SHOULD START UP AGAIN EARLY THIS MORNING AS NEXT SHORT WAVE
APPROACHES. HAVE GONE WITH THE ETA DEPICTION OF SURFACE TEMPERATURES
WHICH WOULD KEEP A GOOD PART OF NORTH GEORGIA UNDER THE THREAT OF
FREEZING RAIN MOST OF THE DAY. WILL ISSUE AN ICE STORM WARNING FOR
GOOD PART OF NORTH GEORGIA...WITH AN ADVISORY AREA ABOUT 1 COUNTY
WIDE SURROUNDING IT. GREATEST THREAT WILL BE FROM EASTERN ATLANTA
SUBURBS NORTHEAST TOWARD ATHENS. LITTLE TEMPERATURE RISE...IF ANY
DURING THE DAY. ETA SHOWS MOISTURE LINGERING INTO THE NIGHT...SO
WILL STILL CARRY CHANCE POPS THOUGH THE SIGNIFICANT PRECIP SHOULD BE
OVER. A SMALL THREAT OF FREEZING RAIN NORTHEAST EARLY TUESDAY AS THE
CLOSED LOW PASSES BY TO THE NORTH. STILL LINGERING LOW LEVEL
MOISTURE FOR CLOUDS TUESDAY MORNING...BREAKING UP IN THE AFTERNOON.
.EXTENDED...DRY AFTER FRONTAL PASSAGE TUESDAY...BUT NEW AVN SHOWS
PRECIP FRIDAY. WILL NOT FOOL WITH EXTENDED AS WE CURRENTLY DONT
HAVE ANY PRECIP IN UNTIL SATURDAY NIGHT. OTHER MODELS MAY SUPPORT
HOLDING OFF PRECIP...BUT DONT HAVE TIME FOR IN DEPTH ANALYSIS.
.PRELIMINARY POINT TEMPS/POPS...
KATL 32 28 42 25 / 99 30 00 00
KAHN 30 28 40 24 / 99 40 10 00
KGVL 29 28 37 23 / 99 40 20 00
KRMG 39 32 40 24 / 90 30 00 00
KCSG 46 36 46 27 / 99 20 00 00
KMCN 40 33 48 23 / 99 30 00 00
.ATL WATCHES/WARNINGS/ADVISORIES...
GA...ICE STORM WARNING TODAY FOR AREA NORTH AND EAST OF A LINE FROM
BLAIRSVILLE TO ATLANTA TO WASHINGTON.
FREEZING RAIN ADVISORY FOR ABOUT 30 MILES WEST AND SOUTH OF THE
WARNING AREA.
26Hazardous weather outlook, Jan 25, 4:41 PM EST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EST SUN JAN 25 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260540- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 441 PM EST SUN JAN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. .SYNOPSIS... A DOUBLE BARREL STORM SYSTEM WILL CONTINUE TO TRACK ACROSS THE EASTERN UNITED STATES TONIGHT INTO MONDAY. ONE LOW PRESSURE WILL TRACK INTO THE OHIO VALLEY WHILE ANOTHER WILL FORM ALONG THE EAST COAST. IN BETWEEN...A WEDGE OF HIGH PRESSURE WILL DRAIN SUB FREEZING TEMPERATURES INTO PARTS OF NORTH AND NORTHEAST GEORGIA TONIGHT. SUB FREEZING TEMPERATURES WILL COMBINE WITH RAINFALL TO PRODUCE SOME ICING ACROSS PARTS OF NORTH AND NORTHEAST GEORGIA. .PRIMARY HAZARD... ICY CONDITIONS ARE POSSIBLE...MAINLY NORTHEAST OF A LINE FROM ELLIJAY...TO ATLANTA...TO EATONTON. THE BEST CHANCES FOR ICING WILL BE FROM HELEN TO GAINESVILLE...TO JUST EAST OF ATHENS. ICE ACCUMULATIONS WILL GENERALLY BE UNDER ONE QUARTER OF AN INCH...BUT COULD REACH ONE QUARTER TO ONE HALF OF AN INCH FROM HELEN...TO GAINESVILLE...TO JUST EAST OF ATHENS. DUE TO THE WARM GROUND...THE ICING WILL BE MAINLY CONFINED TO NON ROAD SURFACES...SUCH AS TREES...POWERLINES...AND CARS. HOWEVER...ELEVATED ROADS SUCH AS BRIDGES OR OVERPASSES MAY DEVELOP ICE PATCHES. .FOR SPOTTERS... SPOTTERS CAN PROVIDE FROZEN PRECIPITATION OBSERVATIONS TO THE NATIONAL WEATHER SERVICE THROUGH THE INTERNET BY GOING TO WEATHER.GOV AND CLICK ON GEORGIA...OR BY CALLING THE FORECAST OFFICE. .DAY TWO THROUGH DAY SEVEN...MONDAY THROUGH SATURDAY. SOME ICING IS STILL POSSIBLE MONDAY ACROSS NORTHEAST GEORGIA... OTHERWISE...NO HAZARDOUS WEATHER EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA. NOEL
In the hours before
Special weather statement, Jan 26, 4:11 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 411 AM EST MON JAN 26 2004 GAZ080-260945- 411 AM EST MON JAN 26 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TAYLOR COUNTY UNTIL 445 AM EST... ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TAYLOR COUNTY UNTIL 445 AM EST... AT 400 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF BUTLER...MOVING NORTHEAST AT 25 MPH.
Special weather statement, Jan 26, 5:03 AM EST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 503 AM EST MON JAN 26 2004 GAZ091-261030- 503 AM EST MON JAN 26 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN MARION COUNTY UNTIL 530 AM EST... AT 453 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL MARION COUNTY...MOVING NORTHEAST AT 40 MPH.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 5:33 AM EST | Severe Thunderstorm Warning | FFC | Taylor | 27 min |
| Jan 26, 5:39 AM EST | Severe Thunderstorm Warning | FFC | Upson | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.